MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR FOGARTY CORKSCREW CATHETER; CATHETER, EMBOLECTOMY

EDWARDS LIFESCIENCES PR FOGARTY CORKSCREW CATHETER; CATHETER, EMBOLECTOMY
Model Number 140806
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One fogarty corkscrew catheter was received by our product evaluation laboratory for a full examination.The report of "guidewire failed to pass through the catheter" was unable to be confirmed.However, spiral cable was exposed through a tear in the latex membrane.Edges of the torn region appeared to match up.There was no visible damage observed to the catheter body.It was able to move the thumb slide on the handle forwards and backwards.The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
As reported, during use in patient of this fogarty corkscrew catheter, guidewire failed to pass through the catheter.There was no allegation of patient injury.The device was received for evaluation.As per evaluation results, spiral cable was exposed through a tear in the latex membrane.
 
Additional Manufacturer Narrative
As per further clarification the section b5 was updated to "as reported, during use in patient, this fogarty corkscrew catheter wire was coiled and twisted.There was no allegation of patient injury.The device was received for evaluation and the spiral cable was exposed through a tear in the latex membrane." added information to section h6 (type of investigation).Updated section h6 (component code), h6 (investigation findings) and h6 (investigations conclusions).Additionally, the product evaluation was updated to: the report of wire was coiled and twisted was confirmed.Spiral cable was exposed through a tear of approximately 4 mm in length in the latex membrane.The exposed wire appeared twisted and not in its original alignment.Edges of the torn region appeared to match up.There was no visible damage observed to the catheter body.It was possible to move the thumb slide on the handle forwards and backwards.As part of the manufacturing process, a visual inspection is performed to the catheter for general appearance, length of the tube, diameter of the bonding and spiral coil verification in closed position and an inspection of the functionality of the handler is performed to verify the behavior of the coils, spiral and latex membrane integrity.In addition, in the ifu it is indicated the following: "to minimize the risk of vessel or membrane damage, do not exceed the maximum recommended pull force" and "exposure to the atmosphere, handling during insertion, and plaque and other deposits within the blood vessel may cause latex membrane degradation".Based on the available information there is no evidence that supports or confirms the failure mode is associated to a manufacturing or design defect.
 
Event or Problem Description
As reported, during use in patient, this fogarty corkscrew catheter wire was coiled and twisted.There was no allegation of patient injury.The device was received for evaluation and the spiral cable was exposed through a tear in the latex membrane.

Brand Name
FOGARTY CORKSCREW CATHETER
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492017706
MDR Report Key23508990
Report Number2015691-2025-09156
Device Sequence Number9666605
Product Code DXE
UDI-Device Identifier00690103042412
UDI-Public(01)00690103042412(17)250914(11)230616(10)65103664
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K233619
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2025
Device Model Number140806
Device Lot Number65103664
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Supplement Date Received by Manufacturer11/18/2025
Initial Report FDA Received Date11/10/2025
Supplement Report FDA Received Date11/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown